[ Back to Messages
Posted by Ann S.
on September 07, 2000 at 00:28:30:
In Reply to: Re: BLOATING!!! posted by Harry on September 06, 2000 at 10:44:05:
: : I have been dealing with IBS for about a year now and I am taking Levsin three times and day before meals and two fibercon tablets a day. My biggest problem is BLOATING!!!! My stomach get soooo big I can't fit into my clothes!! The bloating comes and goes but can last for two to three days. Any cures or suggestions?
: HI Julie,
: Bloating can be caused by a food intolerance such as lactose in dairy products. I have a friend that ate cereal every morning with milk and became bloated and he started taking lactaid and it solved his problem.But, it can be caused by any food you are sensitive/intolerant to--wheat,corn and soy products are big culpits.
: Another thing I have seen is that yeast(candida) infections can cause bloating.
: Unfortunately it is a symptom of IBS.
: God Bless---Harry
I have bloating whenever the IBS starts to act up. I've always attributed it to the gas build up, and often times, there's pain and cramping with it. I don't treat the bloating per se, but I take dycyclomine for the pain and cramping. It's not a sure thing, but often helps. I believe the part that Harry said about the food intolerances, but I would add that, for me, it does occur even when I eat foods that I'm not intolerant to. I use the Lact-aid milk with my cereal and use the pills if I eat other dairy. I still believe that the IBS is the cause tho, not the foods, cause when I'm having a good period with the IBS, I can eat all those foods without reacting to them.
Good suggestion for women and bloating.....buy tops that you don't tuck in to your pants. That way if the bloating occurs, you can always undo the button at the waist and your top will cover it. Good luck trying to find what works for you. Ann S.